Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 76, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 29, 1999, 6:13 AM CDT for Marinette County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1999, 6:13 AM CDT (11:13 UTC)
- Expired
- Jul 29, 1999, 7:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 291114 RRA SVRGRB WIC075-291200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 613 AM CDT THU JUL 29 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARINETTE COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 700 AM CDT * AT 6:10 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS 15 MILES SOUTH OF FLORENCE. THE STORMS WERE MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... AMBERG BY 6:35 AM CDT WAUSAUKEE BY 6:45 CDT THESE ARE DANGEROUS STORMS WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TE/DAK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:45 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 29, 3:45 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT THU JUL 29 1999 MAIN FORECAST CONCERNS ARE SEVERE POTENTIAL THIS MORNING AND HEAT THROUGH FRIDAY. SEVERE THUNDERSTORM WATCH IN EFFECT FOR WESTERN CWA THIS EARLY MORNING. KDLH 88D SHOWING A FEW STRONG STORMS OVER THE ARROWHEAD AND ANOTHER CLUSTER MOVING INTO WESTERN WI. ACTIVITY IS EXPECTED TO REACH WESTERN PART OF OUR CWA BY 10Z. THUNDERSTORMS FORMING IN RESPONSE TO SHORTWAVE MOVING THROUGH NORTHERN MN AND IN AREA OF WARM AIR ADVECTION AS NOSE OF LOW LEVEL JET POKING INTO WESTERN WI. QUESTION IS WILL STORMS STAY TOGETHER AS IT MOVES INTO NORTHEAST WI. DEW POINTS ARE STILL RELATIVELY LOW COMPARED TO SOUTH AND WESTERN PARTS OF THE STATE. WILL CARRY A CHANCE OF MORNING THUNDERSTORM...BUT NOT INCLUDE ANY SEVERE WORDING ATTM FOR EASTERN PORTIONS OF CWA. NOT TOO MUCH DIFFERENCE IN ETA AND NGM. HAVE LEANED SOME TOWARDS NGM AS IT SEEMED TO PORTRAY THE ONGOING PCPN BETTER. AFTER STORMS MOVE OUT THIS MORNING...LOOK FOR MOSTLY SUNNY SKIES. WILL LEAVE REST OF SHORT TERM FORECAST AS IS...DRY. 700 MB TEMPS TO INCREASE TO NEAR 12C ON FRI. DUE TO CLOUDINESS AND SHOWERS THIS MORNING WILL SHAVE 2 TO 4 DEGREES OFF MOS GUIDANCE FOR TODAY AND GO WARMER ON FRIDAY. AS MENTIONED ABOVE... DEW POINTS REMAIN IN THE 60S...WILL LIKELY NOT MEET HEAT CRITERIA FOR ADVISORY THROUGH THU. LATER SHIFTS NEED TO REVISIT SUBJECT FOR FRI. NEW MRF CONTINUES TREND FOR COOLER...DRIER CONDITIONS BEGINNING OF NEXT WEEK. NO CHANGES MADE IN EXTENDED. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:12 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 43 min |
| Jul 29, 4:31 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 49 min |
| Jul 29, 4:55 AM CDT | Severe Thunderstorm Warning | GRB | Florence | 35 min |
| Jul 29, 5:00 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 45 min |
| Jul 29, 5:36 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 49 min |
| Jul 29, 6:04 AM CDT | Severe Thunderstorm Warning | GRB | Door | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.